MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TE3742A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c21 - results pending completion of product history review.H6: code c20 - the device remains implanted and, therefore, was not available for direct analysis by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, patient underwent treatment for a thoracic dissection utilizing gore® tag® thoracic branch endoprosthesis (tbe-tac083715a) and gore® tag® conformable thoracic stent graft with active control.Fsa reported patient's anatomy was problematic, was too small, and there was no healthy landing zone.Physician was not able to obtain good seal on the tbe device (tac083715a).A type 1 leak was identified and physician decided to monitor this leak.On an unknown date, a ct scan was performed which revealed the same type 1 endoleak, with no changes or signs of improvement.On (b)(6) 2023 patient underwent reintervention surgery due to this type 1 endoleak.(mpdcase-(b)(4) was opened to capture this type 1 endoleak requiring reintervention).On (b)(6) 2023 during reintervention surgery, a gore® tag® thoracic branch endoprosthesis (tbe aortic extender) was utilized to extend proximally.The patient's anatomy presented to be challenging again.The anatomy was too small for the aortic extender.The aortic extender jumped forward proximally.Device was attempted to be repositioned with a balloon, and the aortic extender jumped even further.Device partially covered the left common carotid artery.The aortic extender also reached the head vessels, but there was no coverage as patient's anatomy was a lot bigger than the device.The aortic extender was then intentionally pushed further into the ascending thoracic aorta.A cook device was implanted and was bridged to the aortic extender, to prevent the aortic extender from moving.Everything proximal to the landing zone was too big for the aortic extender to seal, so it would have been floating if not bridged to the cook device.Physician attributes this aortic extender jumping forward to patient's anatomy, the conical nature of the anatomy forced the aortic extender to watermelon seed/jump forward.
 
Additional Manufacturer Narrative
Imaging analysis was performed.Evaluation showed the following: three time-points available for evaluation: pre-implantation cta dated (b)(6) 2023, post-implantation cta dated (b)(6) 2023, and post-implantation cta dated (b)(6) 2023.Pre-implantation cta imaging shows: aortic diameter just distal to the lcca appears to be 37.7mm.An aortic diameter between the blue and red markers appears to be ~31.0mm.Aortic diameter just distal to the lsa appears to be ~27.6mm.Proximal landing zone diameters: most proximal diameter is 35mm.Most distal diameter (just distal to lsa) is ~27mm.Post-implantation cta dated (b)(6) 2023 shows: there is lack of proximal circumferential device apposition.Contrast is visualized outside the proximal end of the device and appears to communicate with contrast more distally outside the implanted devices.Thereby, confirming a type ia endoleak.Aortic diameter just distal to the lcca appears to be 42.1mm.An aortic diameter between the blue and red markers appears to be 33.3mm.Aortic diameter just distal to the lsa appears to be ~33.6mm.Proximal landing zone diameters: most proximal diameter is 38.4mm.Most distal diameter (just distal to lsa) is ~33.3mm.Post-implantation cta dated (b)(6) 2023 shows: aortic diameter at the level of the proximal gold band appears to be 37.9mm.There is an aortic extender in the ascending thoracic aorta.Measuring ~40mm in length.There is another device present.Probable cook bare metal stent that was used to pin the floating aortic extender.There is ~3.5cm of length between the aortic extender gold band and the tbe device gold band.Lack of circumferential device (aortic extender) apposition is visualized in the ascending thoracic aorta.All head vessels are patent.Comparison ascending thoracic aorta axial imaging shows: ascending diameters appear to range from ~42mm ¿ 43.6mm.Devices used treat diameters of 29mm ¿ 34mm.Larger diameters are located at the proximal landing zone and ascending thoracic aorta.
 
Event or Problem Description
On (b)(6) 2023, a ct scan was performed which revealed the same type 1 endoleak, with no changes or signs of improvement.Post-op imaging showed that the aortic extender was ~3.5cm proximal to the tbe aortic component.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.
 
Event or Problem Description
The following additional information was reported by the fsa on 10/5/2023: the gore aortic extender was left open and not crushed down.No future surgical plans for this patient, as no endoleak was noted after the reintervention surgery.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6 and h7.Correction: additional investigation determined no product problem or deficiency caused or contributed to an adverse event/incident for the patient; the initial medwatch and any supplemental report submitted under manufacturer report number 2017233-2023-04290 was submitted in error and is hereby retracted.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17786143
Report Number2017233-2023-04290
Device Sequence Number12635240
Product Code MIH
UDI-Device Identifier00733132654321
UDI-Public00733132654321
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Catalogue NumberTE3742A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/03/2023
12/07/2023
12/07/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/12/2023
12/15/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexUnknown